Group automorphisms with prescribed growth of periodic points, and small primes in arithmetic progressions in intervals

Alan Haynes*, Christopher J. White

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

1 Citation (Scopus)


We investigate the question of which growth rates are possible for the number of periodic points of a compact group automorphism. Our arguments involve a modification of Linnik's Theorem, concerning mall prime numbers in arithmetic progressions which lie in intervals. (C) 2013 Elsevier Inc. All rights reserved.

Original languageEnglish
Pages (from-to)572-585
Number of pages14
JournalAdvances in Mathematics
Publication statusPublished - 15 Feb 2014


  • Periodic points of group automorphisms
  • Primes in arithmetic progressions in short intervals
  • Linnik's Theorem

Cite this